MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5X7MM HT SD X-DR SCR 5-PK; PROSTHESIS, MICROFIXATION

BIOMET MICROFIXATION 1.5X7MM HT SD X-DR SCR 5-PK; PROSTHESIS, MICROFIXATION
Catalog Number 95-6107
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00336.Concomitant medical products: item# 95-6107; lot# 823870.Item# 95-6107; lot# 823870.Item# 95-6107; lot# 823870.Item# 95-6107; lot# 823870.Item# 95-6107; lot# 823870.(b)(6).Report source: foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an initial procedure approximately six (6) weeks ago, two (2) of the six (6) nails being used broke and was retained by the patient.One screw broke while being inserted and the second screw did not seat properly and broke when the surgeon tried to remove it.Patient has not experienced any post-surgery complications.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6 no product was returned.However, a visual inspection was conducted on the customer provided pictures.The screws both show heavy signs of use.There is heavy marking on both screw heads.Both screw shafts have fractured.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5X7MM HT SD X-DR SCR 5-PK
Common Device Name
PROSTHESIS, MICROFIXATION
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11938923
Report Number0001032347-2021-00335
Device Sequence Number4226420
Product Code JEY
UDI-Device Identifier00841036056681
UDI-Public(01)00841036056681
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number95-6107
Device Lot Number823870
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR